Alert archive / Arizona / Wind Advisories in 2005

Wind Advisory 6, NWS Flagstaff, AZ

December 26, 2005Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 26, 2005, 1:28 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2005, 1:28 PM MST (20:28 UTC)
Expired
Dec 26, 2005, 5:48 PM MST
In force
4 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2005-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2005-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 262028
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
128 PM MST MON DEC 26 2005

...COLD FRONT WILL BRING STRONG WINDS TO NORTHERN ARIZONA
THIS AFTERNOON...

.A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA THIS
AFTERNOON. IN ADVANCE OF THIS FRONT...SOUTHWEST WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS MANY
LOCATIONS. WINDS WILL BEGIN TO DIMINISH WITH THE PASSAGE OF THE
COLD FRONT LATER THIS AFTERNOON AND INTO THE EARLY EVENING.

AZZ004>007-009>017-039-040-270100-
/O.NEW.KFGZ.WI.Y.0006.051226T2028Z-051227T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
128 PM MST MON DEC 26 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL RESULT IN
INCREASING WINDS THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF
25 TO 35 MPH WITH SOME GUSTS TO 45 MPH LATER THIS AFTERNOON.
WINDS WILL BEGIN TO DIMINISH WITH THE COLD FRONT PASSAGE BECOMING
SOUTHWEST TO WEST AT 10 TO 20 MPH OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
1 follow-up statement
000 
WWUS75 KFGZ 270048
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
548 PM MST MON DEC 26 2005

AZZ004>007-009>017-039-040-270200-
/O.CAN.KFGZ.WI.Y.0006.000000T0000Z-051227T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
548 PM MST MON DEC 26 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ALLOWED THE THE WIND
ADVISORY TO EXPIRE AT 600 PM MST. THE COLD FRONT THAT CAUSED THE
STRONG WINDS HAS MOVED EAST AND WEAKENED. LOCAL GUSTY WINDS CAN
STILL BE EXPECTED WITH SHOWERS ALONG THE UTAH BORDER THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 26, 10:00 AM MST, 3 hours 28 minutes earlier.

Area forecast discussion, Dec 26, 10:00 AM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON DEC 26 2005

.SYNOPSIS...A COLD FRONT WILL CROSS ARIZONA THIS AFTERNOON AND
EVENING. THE FRONT WILL BRING INCREASING SOUTHWEST WINDS TO THE AREA
TODAY...AND A SLIGHT CHANCE OF LIGHT RAIN AND SNOW SHOWERS FROM THE
MOGOLLON RIM NORTHWARD BY THIS EVENING. COOLER TEMPERATURES CAN BE
EXPECTED TUESDAY BEHIND THE FRONT. THE REMAINDER OF THE WEEK WILL
FEATURE MAINLY DRY CONDITIONS...WITH ABOVE AVERAGE DAYTIME
TEMPERATURES.

&&

.DISCUSSION...A FAST MOVING S/WV WILL MOVE THROUGH NORTHERN ARIZONA
LATE THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD
OF THIS WAVE TODAY...WITH WINDIER AREAS SUCH AS THE MOGOLLON
RIM...COCONINO AND KAIBAB PLATEAUS...AND THE LITTLE COLORADO RIVER
VALLEY SEEING GUSTS TO 35 MPH...BUT PREVAILING WIND ADVISORY
CONDITIONS NOT EXPECTED. A NARROW COLD FRONTAL BAND WILL BRING A CHANCE OF
SHOWERS ALONG THE HIGHER TERRAIN FROM FLAGSTAFF NORTHWARD DURING THE
EARLY EVENING. ADDITIONALLY...AREAS NEAR THE UTAH
BORDER...ESPECIALLY THE KAIBAB PLATEAU...WILL BE IN A REGION OF
FAVORABLE DYNAMICS...MOISTURE...AND INSTABILITY BY LATE AFTERNOON OR
EVENING. THEREFORE...WILL BE GOING WITH LIKELY CATEGORY POPS FOR THE
AFTERNOON PACKAGE IN THE KAIBAB PLATEAU NORTH OF THE GRAND CANYON.
THE SYSTEM WILL MOVE EASTWARD QUICKLY WITH ONLY A SLIGHT CHANCE OF
MORNING SHOWERS LINGERING NEAR THE FOUR CORNERS. EXPECT A RIDGE OF
HIGH PRESSURE WITH WARMER WEATHER BY WEDNESDAY. HAVE UPDATED ZONES
FOR BREEZY WINDS THIS AFTERNOON.

&&

.AVIATION...FOR THE 18Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY
EXPECTED WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DJO/DOB

Nearby

Wind Advisories in Arizona, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.